Washington, DC By Brafton: An interesting finding associated with the use of angiotensin-converting enzyme (ACE) inhibitors shows that the development of a dry cough could be one of the side effects of Lisinopril, according to Dynamic Chiropractic. Lisinopril is a commonly prescribed ACE inhibitor and this type of medication is commonly used to decrease blood pressure by the renin-angiotensin-aldosteron system (RAAS). According to the news source, these inhibitors block the conversion of angiotensin I to angiotensin II, which ultimately leads to the reduction of blood pressure. Lisinopril is the common choice for doctors, as it was the third most-prescribed drug in 2010, with more than 87 million prescriptions written. This commonly prescribed medication carries a significant number of biochemical side effects that could also be augmented by its use in combination with an additional nutritional supplement, Dynamic Chiropractic reported. The findings from the study of patients who use Lisinopril showed that many of these individuals who are commonly using the medication could develop a dry cough as one of the side effects for the prescription. The addition of an iron supplement to this regimen was found to exacerbate this condition, the news source reported. Research also showed that the iron supplements and ACE inhibitors should be taken at different times during the day. This may limit the complications and side effects that can come from the combination of the two drugs, according to the news source. Iron supplements may interfere with the medication's absorption into the system in individuals who are prescribed the drug. According to the National Center for Biotechnology Information, Lisinopril can also be prescribed to individuals who have recently suffered a heart attack, as it can help to decrease the presence of chemicals that can work to tighten blood vessels. This allows for blood to be pumped in a more efficient manner. The news source reported that there are a number of other side effects besides the dry cough that can occur due to the use of Lisinopril. These can include dizziness, headaches, excessive tiredness, nausea, diarrhea, weakness, sneezing, runny nose, decrease in sexual ability and the potential for the development of a rash. According to the news source, any combination of the side effects could be the result of a patient taking too much iron.
Sign up to receive a 3-part series of useful information and advice about personal injury law.